Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 7, 2016, 9:25 PM CDT for Bay County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2016, 9:25 PM CDT (02:25 UTC)
- Expired
- Aug 7, 2016, 10:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Tallahassee, FL
County Bay County, FL
The radar
The Eglin Afb radar (KEVX), 28 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 799 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 929 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
036 WWUS82 KTAE 080225 SPSTAE SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1025 PM EDT SUN AUG 7 2016 FLZ010-012-112-080315- COASTAL BAY FL-INLAND BAY FL-WASHINGTON FL- 1025 PM EDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BAY AND SOUTHEASTERN WASHINGTON COUNTIES UNTIL 1115 PM EDT/1015 PM CDT/... AT 1025 PM EDT/925 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTH OF VERNON...MOVING SOUTH AT 25 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PANAMA CITY...LYNN HAVEN...PANAMA CITY BEACH...CALLAWAY... SPRINGFIELD...HILAND PARK...TYNDALL AIR FORCE BASE...PARKER... GAINER SPRING...BAYOU GEORGE...LAIRD...WEST BAY...RIVERSIDE... MILLVILLE...CAMP FLOWERS...BAHAMA BEACH...RECOTA BEACH...VICKSBURG... SOUTHPORT AND COLLEGE STATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3056 8580 3050 8550 3005 8556 3025 8596 TIME...MOT...LOC 0225Z 015DEG 20KT 3045 8567 $$ 30-PULLIN
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 7:48 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Aug 7, 7:48 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
848 PM EDT SUN AUG 7 2016
.NEAR TERM [Through Tonight]...
A broad area of weak low pressure remains in place over northern
Florida. This, along with the seabreeze and outflow boundary
interactions from storms have served as the forcing mechanisms
today. The loss of daytime heating will lower the instability over
land and allow storms over most of the area to dissipate. Over the
southeast Big Bend, however, showers may continue through the
night. Low level southwest flow continues to steer rich Gulf
moisture to the area this evening. With abundant moisture on tap,
some of the showers overnight may produce periods of heavy rain.
The latest run of our hi-res ensemble still shows a 40-50% chance
for rainfall exceeding 6 inches in the southeast Big Bend. A
flood watch remain in effect for Dixie, Taylor, and Lafayette
counties. Heavy cloud cover and a tropical air mass will make it
difficult to cool overnight, so temperatures will only lower to the
mid to upper 70s.
&&
.PREV DISCUSSION [753 PM EDT]...
.SHORT TERM [Monday Through Tuesday Night]...
Quite complex and challenging forecast throughout the next few days.
The 12z model guidance suite didn't offer a great deal of clarity
to the overall weather picture. So right off the top, I'll state
that confidence in the forecast is much lower than normal this
cycle. That being said, there's still potential for high impact
weather through the short term period, especially across the
Southeast Florida Big Bend.
Currently, the surface low pressure area that moved inland this
morning continues to spin slowly NNE across NE Florida - much
further off to the NE than the models had shown for the past couple
of cycles. Where this feature ends up - and in what condition
- will have a big impact on the forecast. The overall pattern
suggests that further poleward movement of the surface feature will
be difficult as ridging begins to build in across the Ohio River
Valley and Mid Atlantic States by Monday. Thus a turn back to the
west should materialize sometime in the next 24 hours. Should the
surface circulation maintain some of its integrity, this feature
could be a focus for shower and thunderstorm development on
Monday as it moves westward across the region in the short term
period. However, it's entirely possible (and more likely) that the
low will open up into a weak trough and drift westward across the
region on Monday.
The overall forcing for rain the short term period will be the weak
mid/upper level feature off the Florida West Coast that is now
decoupled from the surface circulation. This feature is also
predicted to move back to the NW toward the Western Florida
Panhandle/South Alabama by the tail end of the short term period
on Tuesday evening.
Through the short term period, what consensus exists in the models,
is for the heaviest rain to focus across the Southeast Florida Big
Bend, mainly within the current flood watch area through Tuesday.
Perhaps late in the short term period as the upper disturbance
begins to retreat westward, the focus for heavier rainfall will
shift further west into the remainder of the Florida Big Bend
Tuesday evening. Given that areas in the remainder of the Florida
Big Bend shouldn't experience heavy rainfall until at least late
Tuesday, will not expand the flood watch at this time.
Key Messages For the Short Term...
#1 - A period of heavy rainfall is anticipated tonight through
Tuesday across the Southeast Florida Big Bend. Storm total
rainfall amounts of 5-10 inches will be possible in this area
which could cause localized flooding and rises in coastal streams
and rivers.
#2 - The heavy rainfall threat will begin to increase across the
Central and Western Florida Big Bend late Tuesday as the slow
moving storm system retreats westward across Northern Florida.
.LONG TERM [Wednesday Through Sunday]...
At the start of the long term period, the mid/upper level
disturbance should be passing off to the south of Apalachicola.
As this occurs, this will open our region up to deeper layer
southerly flow, increasing the threat for heavy rainfall across
the Florida Big Bend and into far Southern Georgia. In fact, the
Euro shows a strengthening 850mb low level jet up to 30 kt during
this time frame. While this feature is weaker in the GFS, it does
lend some support to the notion that the heavier rainfall may not
end up getting pinned to the coast as indicated in the last few
runs of the GFS.
As this system slowly drifts westward toward Southwest Alabama on
Thursday, the heavy rain potential will accordingly shift westward
to include the Eastern Florida Panhandle and possibly Southeast
Alabama. Again, the models differ considerably here on the inland
extent on the heavy rainfall. The forecast here is essentially a
blend of the previous forecast and the latest Euro/GFS. This
results in a slight increase to rainfall through Friday across the
western portion of the region. Should this forecast verify, a
flood watch would eventually be needed across much of the western
portion of our region.
Beyond Friday, models differ in how quickly the mid/upper level
disturbance gets pulled northward and into the Tennessee Valley
ahead of a trough progressing across the Central CONUS. The Euro
is slower with clearing the system out of the region, thus its
rainfall totals at the tail end of the period are much higher than
the GFS. The forecast at the end of the period was an even blend
of the GFS/Euro, which results in higher rain chances across the
western half of the region.
Key Messages For the Long Term...
#1 - On Wednesday, the main area of concern for heavy rain will be
across the Florida Big Bend and possibly far Southern Georgia. The
heaviest rain is anticipated nearer to the coast.
#2 - Late Wednesday through Friday, the threat for heavy rainfall
will increase across the Florida Panhandle and into Southeast
Alabama.
#3 - Confidence in the forecast is lower than normal beyond
Wednesday regarding exact rainfall amounts. However, a flood watch
may eventually be necessary for much of North Florida and possibly
into Southeastern Alabama.
.AVIATION [Through 00Z Tuesday]...
Storms across N FL and SE AL this evening will begin to dissipate
shortly after sunset, but may briefly bring gusty conditions or
lower visibilities, most likely near DHN. Around 09Z, patchy BR
may develop with MVFR visibilities. IFR ceilings will be possible
at VLD during this time frame as well. From about 13Z onward, we
expect VFR conditions to prevail, but there will be numerous
thunderstorms again tomorrow afternoon, which could temporarily
lower visibilities and produce locally gusty winds.
.MARINE...
Unsettled conditions will continue with elevated wind and seas
lasting through much of this week as an area of low pressure affects
the region, potentially yielding small craft advisory conditions
with winds over 20 knots by Monday night and Tuesday.
.FIRE WEATHER...
Heavy rainfall is expected this week which will prevent hazardous
fire weather conditions from developing.
.HYDROLOGY...
A prolonged wet period is underway across the region as an area of
low pressure the northeastern Gulf of Mexico continues to generate
showers and embedded thunderstorms across portions of the Big Bend.
A flood watch remains in effect for Taylor, Dixie, and Lafayette
Counties through Tuesday morning. Between 5 to 10 inches of
rainfall is possible in these areas, with isolated higher amounts
possible. Steady rises in the Steinhatchee and Econfina Rivers
pose potential concerns as a result of heavy rain in this area.
This system is expected to slowly move westward through the middle
of the week, yielding periods of heavy rainfall across the region,
particularly nearer to the coast. Current forecast rainfall
accumulations generally range from 10 to 15 inches across the Big
Bend and Florida Panhandle into Saturday. Amounts will generally
be less further inland. Flash flooding concerns remain highest in
the urban areas of the Florida Panhandle as this system moves
westward. Potential river flooding will be contingent on the
placement of heavy rainfall in the long term period.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 76 89 76 87 76 / 40 70 80 80 70
Panama City 80 87 79 86 79 / 40 70 70 80 80
Dothan 75 93 74 89 74 / 50 60 40 80 70
Albany 75 92 75 89 74 / 30 60 50 80 70
Valdosta 74 88 74 89 74 / 40 70 70 80 60
Cross City 75 84 75 85 74 / 80 90 90 80 60
Apalachicola 79 86 79 85 78 / 40 80 80 90 80
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Tuesday morning for Coastal Dixie-Coastal
Taylor-Inland Dixie-Inland Taylor-Lafayette.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Moore
SHORT TERM...Godsey
LONG TERM...Godsey
AVIATION...Moore
MARINE...Godsey
FIRE WEATHER...Moore
HYDROLOGY...GodseyIn the hours before
Local storm report, Aug 7, 3:44 PM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
444 PM EDT SUN AUG 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM TSTM WND DMG 4 S DE FUNIAK SPRINGS 30.67N 86.13W
08/06/2016 WALTON FL LAW ENFORCEMENT
TREE BRANCH SNAPPED OFF AND FELL ON A POWER LINE ALONG
COY BURGESS LOOP DURING THE STORM ON SATURDAY EVENING
&&
DVDSpecial weather statement, Aug 7, 4:17 PM CDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 517 PM EDT SUN AUG 7 2016 FLZ016-017-027-072145- LEON FL-INLAND WAKULLA FL-GADSDEN FL- 517 PM EDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GADSDEN...NORTH CENTRAL WAKULLA AND SOUTHWESTERN LEON COUNTIES UNTIL 545 PM EDT... AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR TALLAHASSEE COMM COLLEGE...OR 7 MILES SOUTH OF MIDWAY...MOVING SOUTH AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MIDWAY...TALLAHASSEE...TALLAHASSEE COMM COLLEGE...INNOVATION PARK... LAKE TALQUIN...LEON SINKS...HELEN...EIGHT MILE POND...BELAIR... SPRINGSAX PARK...HILLIARDVILLE...TALLAHASSEE REGIONAL A/P... LAKE BRADFORD...GAITHER COMMUNITY CENTER...ANDREW...FORT BRADEN... LAKE MUNSON AND BROWN HOUSE. LAT...LON 3051 8441 3037 8425 3022 8440 3042 8466 TIME...MOT...LOC 2117Z 020DEG 11KT 3040 8442 42-DVD
Special weather statement, Aug 7, 4:44 PM CDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 544 PM EDT SUN AUG 7 2016 FLZ016-017-026-027-127-072230- LEON FL-COASTAL WAKULLA FL-INLAND WAKULLA FL-LIBERTY FL-GADSDEN FL- 544 PM EDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WAKULLA... SOUTHEASTERN LIBERTY...SOUTH CENTRAL GADSDEN AND SOUTHWESTERN LEON COUNTIES UNTIL 630 PM EDT... AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR QUINCY TO NEAR CRAWFORDVILLE...AND MOVING SOUTH AT 10 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... CRAWFORDVILLE...SOPCHOPPY...JEWEL FIRE TOWER...PANACEA... LAKE TALQUIN...SPRING CREEK...MEDART...BETHEL...POPLAR CAMP... HELEN...TULLY...HILLIARDVILLE...WETUMPKA...EAST CAMP...BROWN HOUSE... BUCKHORN...BLOXHAM...SHADEVILLE...FORT BRADEN AND SANBORN. LAT...LON 3011 8486 3001 8432 3025 8429 3058 8463 TIME...MOT...LOC 2144Z 351DEG 9KT 3050 8459 3023 8437 42-DVD
Special weather statement, Aug 7, 7:11 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
711 PM CDT SUN AUG 7 2016
FLZ011-080100-
JACKSON FL-
711 PM CDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JACKSON COUNTY UNTIL 800
PM CDT...
AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTH OF MARIANNA...MOVING SOUTH AT 20
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MARIANNA...MALONE...COTTONDALE...GREENWOOD...ALFORD...BASCOM...
UNION CITY...ROUND LAKE...BLUE SPRING...SIMSVILLE...SINK CREEK...
ALLIANCE...KYNESVILLE...SILLS...MARIANNA MUNICIPAL A/P...STAR...
CHIPOLA TERRACE AND STEELE CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3100 8530 3097 8509 3061 8511 3061 8517
3060 8517 3064 8542
TIME...MOT...LOC 0010Z 010DEG 16KT 3092 8521
55-SCHOLLSpecial weather statement, Aug 7, 8:28 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
828 PM CDT SUN AUG 7 2016
FLZ009>012-080215-
JACKSON FL-HOLMES FL-INLAND BAY FL-WASHINGTON FL-
828 PM CDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BAY...WASHINGTON...
SOUTHEASTERN HOLMES AND SOUTHWESTERN JACKSON COUNTIES UNTIL 915 PM
CDT...
AT 828 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CHIPLEY...MOVING SOUTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VERNON...CHIPLEY...BONIFAY...BRADFORD...ALFORD...WAUSAU...SMYRNA...
RIVERSIDE...FOUNTAIN...KYNESVILLE...ORANGE HILL...
JOHNSON CROSSROADS...GILBERTS MILL...HOLMES VALLEY...
CHIPLEY MUNICIPAL AIRPORT...SUNNY HILLS...BETTS...PORTER LAKE...
GREENHEAD AND ROUND LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3081 8567 3076 8533 3057 8536 3057 8538
3040 8539 3049 8581
TIME...MOT...LOC 0128Z 011DEG 12KT 3072 8551
55-SCHOLLSpecial weather statement, Aug 7, 9:25 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1025 PM EDT SUN AUG 7 2016 FLZ010-012-112-080315- COASTAL BAY FL-INLAND BAY FL-WASHINGTON FL- 1025 PM EDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BAY AND SOUTHEASTERN WASHINGTON COUNTIES UNTIL 1115 PM EDT/1015 PM CDT/... AT 1025 PM EDT/925 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTH OF VERNON...MOVING SOUTH AT 25 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PANAMA CITY...LYNN HAVEN...PANAMA CITY BEACH...CALLAWAY... SPRINGFIELD...HILAND PARK...TYNDALL AIR FORCE BASE...PARKER... GAINER SPRING...BAYOU GEORGE...LAIRD...WEST BAY...RIVERSIDE... MILLVILLE...CAMP FLOWERS...BAHAMA BEACH...RECOTA BEACH...VICKSBURG... SOUTHPORT AND COLLEGE STATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3056 8580 3050 8550 3005 8556 3025 8596 TIME...MOT...LOC 0225Z 015DEG 20KT 3045 8567 30-PULLIN
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:11 PM CDT | Special Weather Statement | TAE | Jackson | 49 min |
| Aug 7, 8:28 PM CDT | Special Weather Statement | TAE | Washington | 47 min |
| Aug 7, 10:27 PM CDT | Special Marine Warning | TAE | 63 min | |
| Aug 7, 10:46 PM CDT | Areal Flood Advisory | TAE | Dixie, Lafayette | 3 hr |
| Aug 7, 11:22 PM CDT | Special Marine Warning | TAE | 38 min | |
| Aug 7, 11:55 PM CDT | Special Marine Warning | TAE | 50 min | |
| Aug 8, 12:43 AM CDT | Special Marine Warning | TAE | 47 min | |
| Aug 8, 1:08 AM CDT | Special Marine Warning | TAE | 52 min | |
| Aug 8, 1:42 AM CDT | Areal Flood Advisory | TAE | Dixie, Lafayette, Taylor | 4 hr |
| Aug 8, 3:11 AM CDT | Flash Flood Warning | TAE | Taylor | 3 hr |
| Aug 8, 9:49 AM CDT | Areal Flood Warning | TAE | Dixie, Lafayette, Taylor | 12 hr |
| Aug 8, 10:07 AM CDT | Rip Current Statement | TAE | Bay, Gulf, Walton | 10 hr |
| Aug 8, 2:13 PM CDT | Small Craft Advisory | TAE | 29 hr | |
| Aug 8, 4:44 PM CDT | Flash Flood Warning | TAE | Holmes, Jackson, Washington | 91 min |
| Aug 8, 6:03 PM CDT | Flash Flood Warning | TAE | Mitchell | 87 min |
| Aug 8, 3:56 PM CDT | Flash Flood Warning | TAE | Coffee | 2 hr |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.